Texas, 2025Hail and Damaging Winds in Texas, June 2 to 3, 2025
June 2 to 3, 2025 · NWS MAF · 17 events in 3 counties and zones
An incoming trough, upslope flow, and a somewhat weak dryline resulted in the development of scattered thunderstorms across Southeast New Mexico and West Texas. A few of these storms became severe, producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An incoming trough, upslope flow, and a somewhat weak dryline resulted in the development of scattered thunderstorms across Southeast New Mexico and West Texas. A few of these storms became severe, producing damaging winds and large hail. The two most notable storms occurred in Fort Stockton and Pleasant Farms. Microbursts in these locations resulted in winds in excess of 100 mph and widespread damage to roofs and mobile homes. Two people were injured in Pleasant Farms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 2, 5:23 PM CST, 11 minutes earlier. Its key messages:
- Updated at 601 PM CDT Mon Jun 2 2025
- Scattered to numerous showers and thunderstorms will develop across areas especially along and east of the Pecos River late this afternoon into this evening. A few storms could become severe and become capable of producing localized damaging wind gusts and large hail.
- Rain/storm chances continue through Thursday. A few strong to severe storms may be possible each afternoon through mid-week. Currently, damaging winds look to be the main concern.
- Much warmer temperatures arrive Friday with many locations expected to reach the triple digits this weekend.
Area forecast discussion, Jun 2, 5:23 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
623 PM CDT Mon Jun 2 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 601 PM CDT Mon Jun 2 2025
- Scattered to numerous showers and thunderstorms will develop
across areas especially along and east of the Pecos River late
this afternoon into this evening. A few storms could become
severe and become capable of producing localized damaging wind
gusts and large hail.
- Rain/storm chances continue through Thursday. A few strong to
severe storms may be possible each afternoon through mid-week.
Currently, damaging winds look to be the main concern.
- Much warmer temperatures arrive Friday with many locations
expected to reach the triple digits this weekend.
&&
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 254 PM CDT Mon Jun 2 2025
An upper-level shortwave trough located across southeastern Arizona
and southwestern New Mexico this afternoon will translate eastward
toward southeast New Mexico and west Texas late this afternoon into
this evening. Deep layer moisture and ascent ahead of this feature
will increase across our region through the evening hours,
especially over locations along and east of the Pecos River.
Scattered to locally numerous showers and thunderstorms are
subsequently expected to develop through the evening hours, with the
best rain chances (40-60%) highlighted over portions of southeast
New Mexico, the Trans Pecos, and Permian Basin. Effective bulk shear
is forecast to increase to 35-45 kt with the approach of the
shortwave trough this afternoon/evening, while CAPE values increase
to 1500-3000 J/KG over these areas. The combination of the shear and
buoyancy will favor the potential for a few severe storms east of
the Pecos River this afternoon into this evening, with localized
damaging wind gusts and quarter size hail possible with a few of the
stronger cells. Isolated to scattered showers/storms will linger
into the evening/night-time hours over the Permian Basin and Lower
Trans Pecos region as the shortwave trough progresses eastward over
these locations. A drier zonal flow aloft looks to take shape across
much of our area on Tuesday. A dry line should advance into the
central/eastern Permian Basin by late Tuesday afternoon, before a
cold front pushes into southeast New Mexico and portions of west
Texas Tuesday evening/night. Isolated showers and storms (~20%) may
develop east of the dryline over the eastern Basin late Tuesday
afternoon, with a lingering low (20-30%) chance of storms may
continue into Tuesday evening over these areas along the advancing
boundary.
Lows tonight will range in the 60s and 70s over most areas, while
highs on Tuesday should reach into the 90s for most (except 80s in
the mountains and up to 100-105 degrees along the Rio Grande).
Cooler low temperatures in the mid to upper 50s are anticipated over
portions of southeast New Mexico and the northern Permian Basin
behind the front Tuesday night, while lows elsewhere otherwise
continue to range in the 60s and 70s.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 254 PM CDT Mon Jun 2 2025
Cooler temperatures kick off the long-term period as the cold front
stalls within the region. Wednesday high temperatures are forecasted
to be in the upper 70s to mid 80s for areas north of Interstate 10,
while locations south of the interstate in the mid 80s to 90s.
Guidance has been in good agreement with the frontal boundary
stalling in the higher terrain through Thursday. The boundary will
also bring consistent low to medium (20-50%) rain/storm chances
regionwide during this timeframe with the greatest chances in the
Davis Mountains. Severe concerns for Wednesday and Thursday remain
low. Similar severe weather setups compared with Monday and Tuesday
look to be in store. Forecast soundings depict "inverted-V"
profiles, along with weak shear, signaling a damaging wind threat
for the strongest storms. Another concern to consider will be the
potential for heavy rainfall. Guidance also portrays high
Precipitable Water (PWAT) values ranging from 1.1 to 1.5 inches
nearly exceeding the daily maximum amount per SPC climatology. These
high PWATs indicate the potential for heavy rainfall which could
lead to certain areas receiving flash flooding. Storm motions appear
to not be too slow, mitigating the threat of flash flooding.
Storm coverage will remain scattered to isolated both of these
days. In addition to the storm chances, breezy to windy conditions
look favorable on Thursday through Thursday night across the
region due to being in the transitionary position between a
developing low pressure system and a surface high pressure system.
High temperatures are forecasted to be a touch warmer on Thursday
as geopotential thicknesses increase.
The precipitation chances quickly diminish heading into Friday
afternoon as upper-level ridging begins to take place. This will
allow much warmer high temperatures to return this weekend with
widespread temperatures reaching the mid 90s to lower triple digits.
Triple digit temperatures expand regionwide by Sunday, increasing
heat risk concerns.
Lamberson
&&
.AVIATION...
(00Z TAFS)
Issued at 601 PM CDT Mon Jun 2 2025
VFR conditions are expected through the forecast period.
Scattered showers and thunderstorms have moved east of CNM and
PEQ. FST, INK, HOB, and MAF may have brief impacts from this
activity over the next couple hours. Light and southerly winds
will be predominant overnight before gradually becoming a bit
stronger and more westerly tomorrow afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 70 93 60 81 / 50 20 20 10
Carlsbad 67 94 63 82 / 30 0 10 10
Dryden 73 99 73 91 / 50 10 10 20
Fort Stockton 69 95 66 85 / 60 0 10 40
Guadalupe Pass 63 86 59 77 / 20 0 0 10
Hobbs 64 89 57 80 / 40 0 10 10
Marfa 61 89 59 85 / 30 0 0 30
Midland Intl Airport 70 94 62 82 / 50 0 10 10
Odessa 69 93 61 81 / 50 0 10 10
Wink 68 96 64 84 / 40 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...21
LONG TERM....11
AVIATION...91
In the hours before
Special weather statement, Jun 2, 1:21 PM CST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
121 PM MDT Mon Jun 2 2025
NMZ028-022000-
Eddy County Plains NM-
121 PM MDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL EDDY COUNTY THROUGH 200
PM MDT...
At 120 PM MDT, Doppler radar was tracking strong thunderstorms that
were scattered along a line extending from 9 miles south of Brantley
Lake State Park to Carlsbad to 8 miles east of Avalon. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carlsbad, Brantley Lake State Park, Avalon, Carlsbad North, Lake
Avalon, Otis, Cavern City Air Terminal, and Living Desert State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3271 10427 3279 10400 3275 10386 3259 10383
3232 10399 3227 10430 3234 10450 3240 10455
3254 10444
TIME...MOT...LOC 1920Z 219DEG 22KT 3242 10442 3237 10424 3253 10410
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
21Special weather statement, Jun 2, 1:55 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
255 PM CDT Mon Jun 2 2025
TXZ075-274-022045-
Pecos TX-Reeves County Plains TX-
255 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PECOS AND
SOUTHEASTERN REEVES COUNTIES THROUGH 345 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saragosa, or 23 miles southeast of Toyah, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Verhalen.
This includes Interstate 10 between mile markers 215 and 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3096 10360 3110 10368 3130 10330 3101 10318
TIME...MOT...LOC 1955Z 250DEG 18KT 3105 10356
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Local storm report, Jun 2, 3:15 PM CST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
415 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM Hail 2.1 NNW Carlsbad 32.43N 104.25W
06/02/2025 M0.75 Inch Eddy NM Cocorahs
0.75 inch hail reported near Carlsbad. Time
estimated by radar.
&&Hail, Pecos
- When
- June 2, 5:34 PM CST to 5:44 PM CST
- Where
- Pecos County, 1.37 mi WNW of Ft Stockton
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.890, -102.890
Dime-size hail reported in Fort Stockton. The time of occurrence is estimated by radar.
Thunderstorm Wind, Pecos
- When
- June 2, 5:36 PM CST to 5:44 PM CST
- Where
- Pecos County, 1.37 mi WNW of Ft Stockton
- Measured
- 96 kt (110 mph) estimated gust
- Property damage
- $600,000
- Reported by
- Emergency Manager
- Coordinates
- 30.890, -102.890
Approximately 50 homes were reported to have minor roof damage and 20 power poles were broken due to severe winds and hail in the city of Fort Stockton. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Pecos
- When
- June 2, 5:37 PM CST to 5:40 PM CST
- Where
- Pecos County, 1.78 mi W of Ft Stockton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 30.880, -102.900
Metal roof panels were torn away from the baseball dugouts at Pat Taylor Field. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Pecos
- When
- June 2, 5:38 PM CST to 5:41 PM CST
- Where
- Pecos County, 1.19 mi W of Ft Stockton
- Measured
- 96 kt (110 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 30.880, -102.890
Approximately five power poles were reported to have been broken near the base near Alamo Elementary School. A wall of a nearby building was also partially blown inward. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Pecos
- When
- June 2, 5:40 PM CST to 5:43 PM CST
- Where
- Pecos County, 0.59 mi W of Ft Stockton
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.880, -102.880
A single wide mobile home was reported to have been rolled on its side in the southeast part of Fort Stockton. The location is approximate. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Pecos
- When
- June 2, 5:41 PM CST to 5:45 PM CST
- Where
- Pecos County, Ft Stockton Arpt Fst
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.920, -102.920
The ASOS station KFST Fort Stockton measured a 74 mph wind gust at 6:43PM Central Time.
Thunderstorm Wind, Pecos
- When
- June 2, 5:42 PM CST to 5:45 PM CST
- Where
- Pecos County, 1.37 mi WNW of Ft Stockton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.890, -102.890
A report was received of a fence and backyard antenna tower blown over. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Gaines
- When
- June 2, 8:18 PM CST to 8:22 PM CST
- Where
- Gaines County, 6.22 mi N of Seminole
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.810, -102.650
A fence was blown down by thunderstorm winds. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Gaines
- When
- June 2, 11:16 PM CST to 11:18 PM CST
- Where
- Gaines County, 1.5 mi NNE of Seminole
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.740, -102.640
A 61 mph thunderstorm wind gust was reported by the Mesonet station 25 in Seminole.
Thunderstorm Wind, Ector
- When
- June 3, 1:07 AM CST to 1:10 AM CST
- Where
- Ector County, 4.75 mi W of Pleasant Farms
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.690, -102.400
Two single wide mobile homes lost their roofs and most walls. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Ector
- When
- June 3, 1:08 AM CST to 1:11 AM CST
- Where
- Ector County, 4.17 mi W of Pleasant Farms
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $65,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.670, -102.390
A single wide mobile home was rolled onto its side towards the northeast, a portion of a metal roof panel was removed and blown across the street towards the northeast, and a total of seven power poles were all broken near the base towards the northeast. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Hail, Ector
- When
- June 3, 1:08 AM CST to 1:18 AM CST
- Where
- Ector County, 2.04 mi W of Pleasant Farms
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 31.681, -102.355
A report was received from the public of ping pong ball-size hail near Pleasant Farms. The time of occurrence is estimated from radar.
Thunderstorm Wind, Ector
- When
- June 3, 1:10 AM CST to 1:13 AM CST
- Where
- Ector County, 4.17 mi W of Pleasant Farms
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.690, -102.390
A single wide manufactured home was rolled onto its side onto two vehicles. This resulted in significant damage to the home and vehicles. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Ector
- When
- June 3, 1:10 AM CST to 1:13 AM CST
- Where
- Ector County, 3.59 mi W of Pleasant Farms
- Measured
- 104 kt (120 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.690, -102.380
A single wide manufactured home was completely destroyed by straight-line winds from a microburst. Two individuals were injured. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Ector
- When
- June 3, 1:10 AM CST to 1:13 AM CST
- Where
- Ector County, 3.02 mi WSW of Pleasant Farms
- Measured
- 104 kt (120 mph) estimated gust
- Property damage
- $115,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.670, -102.370
Two single wide mobile homes were completely destroyed and a third was damaged due to straight-line winds from a microburst. Additionally, two power poles were broken due to a microburst. One was broken at the base and the other was broken halfway up the pole. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Thunderstorm Wind, Ector
- When
- June 3, 1:11 AM CST to 1:14 AM CST
- Where
- Ector County, 3.19 mi NW of Pleasant Farms
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 31.708, -102.363
One mobile home was reported damaged by thunderstorm/microburst-related winds, and another was destroyed. In addition, the power went out in the area. The time of occurrence is estimated from radar. The cost of damages and maximum wind gust is also estimated.
Hail, Ector
- When
- June 3, 1:14 AM CST to 1:22 AM CST
- Where
- Ector County, 1.5 mi NNW of Pleasant Farms
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 31.700, -102.330
A report was received from mPING of ping pong ball-size hail near Pleasant Farms. Time is estimated by radar.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in New Mexico, June 2 to 6, 20251 death · $210,000 · 2 in hail · 31 events
- Flash Flooding and Hail in Nevada, June 2 to 5, 2025$107,000 · 1.5 in hail · 13 events
- Flash Flood and Hail in Nebraska, June 2, 2025$60,000 · 1.75 in hail · 8 events
- Flash Flood and Hail in Wyoming, June 2, 2025$40,000 · 1.25 in hail · 8 events
- Tornado and Dust Storm in Kansas, June 2, 2025$7,000 · 70 kt wind · 32 events
- Hail and Damaging Winds in Minnesota, June 2, 20251.25 in hail · 24 events
- Damaging Winds in Texas, June 2, 2025$7,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Texas, June 2, 20251.25 in hail · 11 events
- Hail and Damaging Winds in South Dakota, June 2, 20251.75 in hail · 11 events
- Flash Flooding and Hail in Nebraska, June 2, 20251.5 in hail · 10 events
- Flash Flood and Hail in Iowa, June 2, 20251.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, June 2, 20251.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262093, 1262098, 1262091, 1262092, 1262094, 1262100, 1262099, 1262101, 1262102, 1262105, 1262108, 1262112, 1262109, 1262110, 1262111, 1262113, 1262114.